The Lupus Forum banner
1 - 9 of 9 Posts

·
Registered
Joined
·
19 Posts
Discussion Starter · #1 ·
Hello everyone,
My Rheumy finally put me on Plaquenil due to my symptoms and high ANA of 1280. I have been on Plaquenil now for almost 8 weeks. I notice a timy bit of difference but I still get severe muscle pain in my thighs and some joint pain. I also get red in the face a lot especially when i go into the heat, sun or when I am under stress. How long does this medication take to work??? I am getting frustrated. He also put me on Soma and Tramadol for my muscle and joint pain. My skin on my thighs are very sensitive to the touch. I dont know what thats all about. Any advice will be helpful.

Thanks
Kim
 

·
Registered
Joined
·
4,968 Posts
Hey Kim,

I am new to Lupus and Plaquenil so I am not much help here.

I did want to say that my skin to the touch is hypersensitive from time to time also and the muscle and joint pain can drive ya to drink.

I hope the plaq starts really kicking in for you.

I have heard mention of it taking as long as 6 months to really reap benefits.
 

·
Registered
Joined
·
7,800 Posts
Hello Kim,

I'm sorry your feeling so bad. In general plaquenil will take about 3-6 months for any noticebale effect, so not feeling any after 8 weeks is perfectly normal. It can take even longer in some people (even up to a year). Basically, it is an excellent baseline medication that can make a huge difference to long term treatment and disease symptoms.

Of course, it is very frustrating when you want to feel better fast. If you are feeling too bad in the meantime, you need to get back on to your rheumy and see if anything else can be done to give you some relief until the plaquenil takes full effect.

I have very sore skin most of the time. Now that I am feeling better I do get some days with it less so but they remain the exception.
I can't make out if mine is truly sore skin or if it is all the little muscles everywhere that are sore and that kind of radiates to the skin. I have a lot of muscle problems from polymyositis as well. The physio says it's pretty much "normal" for me, as every time I get inflammation that inflammation spreads all over in the connective tissues and results in the feeling of sore skin. So, any day I'm tired or worse for whatever reason, it starts again.

On the other hand, a lot of people who have fibromyalgia also get very sore skin. Their sore skin can be even worse than mine as it doesn't just require someone touching it for it to be sore but even clothes, bedclothes etc. hurt.

hope that helps a little,
sending light gentle hugs (the kind that don't hurt) :)
:hug:

Katharine
 

·
Registered
Joined
·
553 Posts
Hey Kim

Sorry you are feeling bad at the moment. This is the best place to get advice and support. The people on here have a wealth of experience to offer.

I agree with Katherine if you are struggling you might want to speak to your doctor or rheumy to see if they can give you anything else to help.

I am on Plaquenil, my Lupus manifested itself as joint / muscle pain, fatigue and the odd flu like symptoms etc and then finally nasty skin rash. I started to feel a little better after I had been on the plaquenil 5-6 months and I started to have days when I felt a little more "human":lol:, but the rash didn't truly go until I had been on the tablets for about a year. I have been better though since I reduced my workload and hours at work.

Hope you are feeling better soon

Hugs:hug:

Claire
 

·
Registered
Joined
·
222 Posts
Hi Kim,

I've been on Plaq for about a year, and it seems like it took several months to "reap benefits", but it was worth the wait for me! This past Christmas was the first holiday season in 15 years that I didn't have a flare immediately after the holidays were over! I really think the Plaquenil was to thank for that.

Best of luck,

Carlene
 

·
Registered
Joined
·
14 Posts
It can take up to 6 months for plaquenil to work fully. I have been taking it 2 times a day with little relirf. but it could be for you, and i hope that it is.Tramadol is just a different name for tylenol, please, be careful the active ingredient in this drug CAN affect your liver in time. SOMA made me feel drunk ha haa!! i dont think that the plaqunil is making your face red thats part of lupus when you get under floresent light of direct sunlight.Just give your plaquenil time to work dear,ok? best of joy to you.
 

·
Registered
Joined
·
14 Posts
Carolh

KarolH;517680 said:
Hey Kim,

I am new to Lupus and Plaquenil so I am not much help here.

I did want to say that my skin to the touch is hypersensitive from time to time also and the muscle and joint pain can drive ya to drink.

I hope the plaq starts really kicking in for you.

I have heard mention of it taking as long as 6 months to really reap benefits.
Just please DONT drink NO NO alcohol. because you could find that it does help with the PAIN of SLE. But its NOT worth it. i have NEVER been a drinker,but i am NOW dependant on opiods. and now im really in a RUT!!!!
 

·
Registered
Joined
·
15,684 Posts
Hi there,

I hope in time the Plaquenil works well for you, it can take a fair while to work as the others have said. However if the Tramadol and Soma aren't giving you enough relief don't hesitate to contact your doctor and ask about further pain relief.

I just wanted to correct something that was said about Tramadol, it is not another form of Tylenol, it's a completely different drug.

love
Lily
 
1 - 9 of 9 Posts
Top